MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC

W.L. GORE & ASSOCIATES GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS; STENT, ILIAC
Model Number BXA083902A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 02/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the manufacturing records verified that the lot met release requirements.The investigation is ongoing.
 
Event or Problem Description
The following was reported to the gore fsa from the doctor: the patient presented for left common iliac artery disease treatment.The gore® viabahn® vbx balloon expandable endoprosthesis was advanced to the lesion and deployed without issue.However, the balloon would not deflate.Several attempts to deflate the balloon were made via arm access first using a laser and then a biliary puncture needle without success.The doctor decided to inflate the balloon to 20 atmosphere which popped the balloon.The balloon was able to be removed at that time.The vessel was successfully relined with an 8x59 gore® viabahn® vbx balloon expandable endoprosthesis.The patient is fine.The balloon and catheter is available for examination.
 
Additional Manufacturer Narrative
H6.Results code 2.H6.Conclusions code 1.Additional manufacturer narrative: examination of the returned device revealed the following: -the gore® viabahn® vbx balloon expandable endoprosthesis was returned with the delivery system deployed and the balloon/balloon cover ruptured.-the delivery system was observed to have catheter damage in the form of necking at multiple points throughout the length of the delivery system catheter.Each delivery system balloon is 100% verified in process to inflate and deflate.Based on the device examination performed, no manufacturing anomalies were identified to which the event could be definitively attributed.

Brand Name
GORE VIABAHN VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key9740834
Report Number2017233-2020-00122
Device Sequence Number10851027
Product Code NIO
UDI-Device Identifier00733132637317
UDI-Public00733132637317
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2022
Device Model NumberBXA083902A
Device Catalogue NumberBXA083902A
Device Lot Number20931102
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR